Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 7, 2012, 3:02 PM CDT for Polk County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 7, 2012, 3:35 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2594 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012
WWUS84 KLZK 072002
SPSLZK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT TUE AUG 7 2012
ARZ040-041-052-072035-
MONTGOMERY AR-PIKE AR-POLK AR-
302 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...EXTREME
NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 330 PM
CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF OPAL...OR 17 MILES EAST OF
MENA...MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OPAL... LITTLE MISSOURI FALLS REC AREA...
ALBERT PIKE REC AREA... PINE RIDGE...
BIG FORK... YOCANNA... TURNERS MTN...
SUGARTREE MTN... SHERMAN MTN... SHADY LAKE...
RATTLESNAKE MTN... RASPBERRY MTN... PRYOR MTN...
NICHOLS MTN... LEADER MTN... LAMB MTN...
KATY MTN... HURRICANE KNOB...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3464 9405 3464 9384 3434 9379 3434 9394
3434 9407 3435 9410
TIME...MOT...LOC 2003Z 357DEG 6KT 3455 9395
$$
224What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:19 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 7, 2:19 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 219 PM CDT TUE AUG 7 2012 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION...DIURNAL INITIALLY...THEN BETTER CHANCES WITH A FRONTAL BOUNDARY THURSDAY TO FRIDAY. OVERALL LOW CHANCE OF SEVERE STORMS. ON GOING HIGH WILD FIRE DANGER ACROSS ARKANSAS. THIS AFTERNOON...ISOLATED CONVECTION HAS FORMED OVER WESTERN TO SOUTHERN AR. SURFACE ANALYSIS HAS THE WEAK FRONT NEARLY STATIONARY OVER SOUTH CENTRAL AR...JUST SOUTH OF KLIT...NORTH OF KHOT...WHILE TO THE NW NEAR KFSM. DRIER AIR IS NW OF THE BOUNDARY WITH MID 60S DEW POINTS...WHILE STILL 70S DEW POINT TEMPS SOUTH OF THE BOUNDARY. ATMOSPHERE SOUTH OF THE BOUNDARY IS MORE MOIST AND UNSTABLE...WHILE NORTH LESS. THE UPPER NW FLOW IS BRINGING SOME SHORT WAVE ENERGY SW OVER OK TO FAR W AR...AND THESE STORMS SHOULD MOVE SSE. QUITE DRY ALOFT AND STRONG DOWN BURST WINDS WOULD BE BEST THREAT OF ANY STRONG STORM. AFTER SUNSET CONVECTION SHOULD GRADUALLY WEAKEN AND DISSIPATE. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT WILL HAVE A SLIGHT CHANCE GOING THIS LATE AFTERNOON TO EVENING OVER WEST...PARTS OF CENTRAL...AND TO SOUTHERN AR. ANY WHERE SOUTH OF THE BOUNDARY WILL HAVE A CHANCE. THE FRONT IS EXPECTED TO SAG A BIT MORE SOUTH TONIGHT...BUT STALL OVER SOUTH CENTRAL AR...BEFORE SLOWLY LIFTING NORTH ON WEDNESDAY. MAINLY SLIGHT CHANCES OF CONVECTION WEDNESDAY WITH THE WEAK FRONT AS IT LIFTS NORTH OVER AR. THEN THURSDAY TO FRIDAY...A COLD FRONT WILL GRADUALLY MOVE ACROSS THE STATE AND BRING BETTER CHANCES FOR CONVECTION. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. LATER FRIDAY THE FRONT IS EXPECTED TO GRADUALLY MOVE SE TO SOUTHERN PARTS OF AR AND THE PRECIP WITH IT. THE UPPER TROUGH DEEPENS TO ALLOW THE FRONT TO SAG THROUGH AS WELL AS MODERATING TEMPS. TEMPS REMAIN WARM AND AT OR ABOVE NORMAL WEDNESDAY AND THURSDAY...THEN COOLING FRIDAY AND INTO THE WEEKEND TO NORMAL TO A BIT BELOW NORMAL TEMPS. RAIN AMOUNTS WILL AGAIN BE QUITE QUESTIONABLE. SOME LOCATIONS MAY RECEIVE OVER AN INCH...WHILE MOST LESS THAN A QUARTER INCH OR LESS. && .LONG TERM...SATURDAY THROUGH TUESDAY UPPER HIGH PRESSURE WILL BE OVER THE FOUR CORNERS REGION TO BEGIN THE PERIOD. AN UPPER LOW PRESSURE SYSTEM WILL BE EXITING THE GREAT LAKES. NORTHWEST FLOW WILL REMAIN OVER ARKANSAS THROUGH THE PERIOD. THE NORTHWEST FLOW ALOFT WILL BRING SEVERAL SHORT WAVES THROUGH ARKANSAS THROUGH THE PERIOD. WILL BRING IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AS MOISTURE INCREASES IN THE NORTH. RAIN CHANCES WILL SPREAD SOUTHWARD SUNDAY...AND WILL BECOME AREA WIDE THROUGH THE REST OF THE PERIOD. HIGH TEMPERATURES WILL GENERALLY BE IN THE MID 80S TO MID 90S...WITH LOWS IN THE MID 60S TO LOWER 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 95 74 96 / 10 10 30 20 CAMDEN AR 74 96 75 96 / 10 20 30 20 HARRISON AR 71 95 70 93 / 10 20 30 20 HOT SPRINGS AR 74 96 74 97 / 10 20 30 20 LITTLE ROCK AR 74 97 75 97 / 10 20 30 20 MONTICELLO AR 73 96 75 97 / 10 20 20 20 MOUNT IDA AR 73 95 73 97 / 10 20 30 20 MOUNTAIN HOME AR 70 97 72 94 / 0 20 30 20 NEWPORT AR 69 96 72 97 / 10 10 30 20 PINE BLUFF AR 72 95 75 97 / 10 20 30 20 RUSSELLVILLE AR 75 99 76 97 / 10 20 30 20 SEARCY AR 70 96 73 97 / 10 20 30 20 STUTTGART AR 71 95 74 97 / 10 10 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...64
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 7 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT WILL REMAIN STATIONARY IN SOUTH ARKANSAS TODAY. HOWEVER...HIGH PRESSURE WILL BE IN CONTROL OF MUCH OF THE STATE...AND RESULT IN MOSTLY SUNNY SKIES. HIGHS WILL RANGE FROM THE MID 90S TO AROUND 104. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE FROM THE SOUTH AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONT OVER THE STATE WILL MEANDER NORTHWARD WEDNESDAY BEFORE WASHING OUT. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE NORTH. SMALL RAIN CHANCES WILL CONTINUE THROUGH THE END OF THE WEEK. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK WEEK. RAINFALL THAT DOES OCCUR WILL HAVE LITTLE AFFECT ON THE CURRENT DROUGHT SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Aug 7, 2:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 244 PM CDT TUE AUG 7 2012 ARZ037-038-041-072030- MONTGOMERY AR-SCOTT AR-YELL AR- 244 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN SCOTT AND NORTHERN MONTGOMERY COUNTIES UNTIL 330 PM CDT... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MUDDY CREEK WMA...OR 13 MILES NORTH OF MT IDA...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ODEN... MUDDY CREEK WMA... MAULDIN... SIMS... PENCIL BLUFF... GIBBS... WHITETOWN... ROCKY SHOALS REC AREA... RIVER BLUFF REC AREA... HOG JAW... HWY 27 REC AREA... FULTON BRANCH REC AREA... DRAGOVER REC AREA... CHASEWOOD LANDING... BUDDYS LANDING... BLOWOUT MTN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3461 9352 3457 9379 3477 9379 3480 9364 TIME...MOT...LOC 1944Z 317DEG 5KT 3473 9371 59
Special weather statement, Aug 7, 2:47 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
247 PM CDT TUE AUG 7 2012
ARZ040-072030-
POLK AR-
247 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK COUNTY UNTIL 330 PM
CDT...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF HATFIELD...OR 12 MILES SOUTHWEST
OF MENA...MOVING SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICKES... VANDERVOORT... MCCAULEY...
LAKE WILHELMINA... HATFIELD... ROCKY...
POTTER... HATTON... COVE...
BOGG SPRINGS... WHISKEY PEAK... WEST VALLEY...
PLEASANT HILL... OLD COVE... LONE VALLEY...
BETHEL CHAPEL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3436 9447 3458 9447 3461 9435 3435 9423
3434 9425 3430 9425 3426 9447 3435 9448
TIME...MOT...LOC 1947Z 346DEG 8KT 3450 9443
224Special weather statement, Aug 7, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT TUE AUG 7 2012
ARZ040-041-052-072035-
MONTGOMERY AR-PIKE AR-POLK AR-
302 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...EXTREME
NORTHWESTERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 330 PM
CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES EAST OF OPAL...OR 17 MILES EAST OF
MENA...MOVING SOUTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OPAL... LITTLE MISSOURI FALLS REC AREA...
ALBERT PIKE REC AREA... PINE RIDGE...
BIG FORK... YOCANNA... TURNERS MTN...
SUGARTREE MTN... SHERMAN MTN... SHADY LAKE...
RATTLESNAKE MTN... RASPBERRY MTN... PRYOR MTN...
NICHOLS MTN... LEADER MTN... LAMB MTN...
KATY MTN... HURRICANE KNOB...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3464 9405 3464 9384 3434 9379 3434 9394
3434 9407 3435 9410
TIME...MOT...LOC 2003Z 357DEG 6KT 3455 9395
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:44 PM CDT | Special Weather Statement | LZK | Montgomery | 46 min |
| Aug 7, 2:47 PM CDT | Special Weather Statement | LZK | Polk | 43 min |
| Aug 7, 3:18 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 42 min |
| Aug 7, 3:22 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 38 min |
| Aug 7, 3:58 PM CDT | Special Weather Statement | LZK | Polk | 32 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.